MAUDE Adverse Event Report: INVACARE CORPORATION POWERED WHEELCAHIR SYSTEM; WHEELCHAIR

INVACARE CORPORATION POWERED WHEELCAHIR SYSTEM; WHEELCHAIR
Model Number INVACARE RX BASE
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Bruise/Contusion (1754); Laceration(s) (1946)
Date of Event 03/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On march 28, 2025, medbloc (distributor) notified motion concepts lp of an incident involving one of our wheelchairs.The unit had been sold to an end-user in the united states via the dealer access medical in kawaihae, hawaii, who is also responsible for its maintenance.The end-user had been in communication with the base manufacturer, invacare, to share feedback and concerns regarding the functionality of the wheelchair base.During this interaction, the end-user reported an incident in which the wheelchair unexpectedly veered to one side while he was reversing near his bathroom sink.As a result, his arm became trapped between the wheelchair's armrest and the sink, causing a cut and significant bruising.At the time of the incident, the system had been in use for approximately eight months.
 
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), as per dealer requirements, on 25-jul-2024.The system was subsequently sold to the access medical in kawaihae, hawaii on august 02, 2024.The reported base was manufactured by a third-party manufacturer.The manufacturer has been informed of this incident by our distributor.To address the incident, motion concepts has decided to replace the alleged base with a new base (serial number: (b)(6), which was shipped on 04-apr-2025.The dealer will be responsible for transferring the existing seating system to the new base.We have also advised them to contact us should any issues arise during the transfer process.This incident was caused by a malfunction of a third-party manufactured product, not a motion concepts product.Since personal injury was involved, we consider this incident reportable.

Brand Name
POWERED WHEELCAHIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
INVACARE CORPORATION
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
INVACARE CORPORATION
1200 taylor street
elyria OH 44035
Manufacturer Contact
ronald tucker
1200 taylor street
elyria, OH 44035
4403296284
MDR Report Key21895427
Report Number9615350-2025-00003
Device Sequence Number3443034
Product Code ITI
UDI-Device Identifier00841447114581
UDI-Public00841447114581
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVACARE RX BASE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale